I was diagnosed in 1993 and have had the virus for at least 30 years (multiple transfusion in the 70s and early 80s) and could not have a biopsy because of blood clotting deficiencies. Had the Fibro-test blood test, which is as good if not better than biopsy and have stage 3. They want to treat me with the peg-interferon/ribavarin and add telaprevir (incivek) to the mix. I am genotype 1b, which didn't have great response with only the first 2 drugs. Now I may be eligible to try a new drug as part of a trial (I live in Israel, so this is in Jerusalem) PSI-7997. Anybody know anything about these new drugs?
It could be argued that thre fibrotest is "as good or "better" as you say to diagnose fibrosis,however that aside if you DO have stage 3 damage it would certainly be time to give serious consideration to treating before ir progresses to st 4(cirrhosis)
For geno type 1 the current treatment is the triple therapy you mentioned above with either Incivek or Victrelis added to INF/Riba.
The trials with this regime showed an approx. success rate of 70 -80%.
The polymerase inhibitor PSI 7977 has shown some positive results in the early going in trials in combination regimes and there are a number of members here in these trials ,who hopfully may chime in with their experinces.
Good luck and welcome...
Hello faygyd, I was in Israel last year and loved it. My understanding is that Israeli medicine is pretty advanced. I have been treating with PSI 7977 in combination since August. I have kept a record of my journey in a series of journals. If you go to my home page and then click on the section marked "journals" you can follow what I have written.
Just out of curiosity, if you are a bleeder, how would they treat you with interferon, since it is an injectable? Even though my diabetes drugs are subcutaneously administered, they do draw blood at times.
I can only speak for myself but I think if I were in your shoes with stage 3, I would want to know what the second drug is in the trial, how long the trial is and whether there is a rescue if you have a breakthough of the virus or don't go UND within a specified period of time. Often SOC will be added if the person is not doing very well. Then the chances of clearing become quite superior since there are some results already suggesting that when 7977 is the third drug, SVR (viral "cure") is often more than 90%. Anyway, check the journals as I think I have all these studies listed there. You can send me a personal message if you like for clarification. Best of luck.
I am in the trial with PSl 7977 and BMS 790052. I cleared the virus in seven days and have remained undetected. I am not alone. EVERYONE at my trial location is has had similar results. I have had only slight fatigue in the beginning and a rash for the last two weeks.
I am on week 16 of PSI 7977 - first 12 weeks was triple therapy with interferon and ribavirin. Now on PSI and riba only. After getting off the interferon, I feel much better.
I think the primary issue with the PSI is stomach problems. I must take prilosec or something of that nature to tolerate it. There are some others on the trial that do not seem to have as much of a problem, though. I have not had any of the problems that incivek seems to cause with severe rash.
There are aprox 325 on my trial and everyone is having rapid clearing of the virus (as stated above). I cleared in one week. According to my study doc no one has relapsed. Now we just have to wait and see about sustained viral response.
Hmmm. I have also had gastro problems but didn't know how much is from BMS, how much is from 7977 and how much from pre existing condition and the fact that I am not allowed to take the proton inhibitor I took for years before I started the trial. I have resolved not to get back on it for a couple weeks after I stop dosing because I want to find out the answer to my question.
I am assuming that by "relapse", you mean breakthrough? Are there people in your trial who have completed their dosing schedule? I had also heard from my study doc that no one in our trial had a breakthrough at our site but she also said she expected that SVR would NOT be 100% and that there would be relapses.
I haven't had any rashes and that is a major advance since I have Lichen Planus. It has been suppressed throughout my trial.
Wow, gonnab, you are almost done dosing! Awesome!
Wow, norwegiangal, that is awesome results for the entire trial if your trial doc has the straight scoop. Even if they don't go to all oral, this combo may make a much more benign triple than what is already out there.
I would bet that some of the issues for your stomach is the PSI. It was really bad for me before starting the prilosec.
I did mean breakthrough and not relapse. I quiz the study doc every time I see her and that is what she says every time. There are some who have finished the entire 24 weeks but it would be interesting to know the percentage. There was also an ARM for 12 weeks and many of those are finished.
We will soon see if the trial provides the results needed. It would be really wonderful for people if the all oral would work just as well rather than triple treatment. I don't feel up to par completely but I feel so much better not being on the interferon. I know Pharmassets Phase III will be triple treatment for 12 weeks only for geno 1's so they must have data that gives them expectations that a 12 week time frame will work. The future of anti-viral agents is exciting for sure.
I am still unconvinced that my heartburn is not related to my poor diet, pre existing condition, medications known to cause stomach distress (diabetes med) and possibly the BMS experiemental drug. The reason I say this is because most others do not have this complaint with the PSI 7977 except some flatulence at the beginning from what I have seen.
Heartburn was apparently a symptom with PSI 938 but that drug is no longer being used.
Well, I never had any problem with heartburn - especially severe heartburn and when I started treatment I took the riba at a different time than the PSI to see which was the culprit. It was definitely the PSI. My study doctor said that she had a few others with that complaint and also put them on prilosec. You are right, though - it doesn't seem to happen to everyone. I am in contact with a few others on the same trial and they don't seem to have a problem.
But it might be a factor for you. It will be interesting to see how you feel after treatment. sigh.......after treatment....now there's a thought!
Well, I have found out something interesting.
An alkaline diet helps right away or seems to. http://www.angelfire.com/az/sthurston/acid_alkaline_foods_list.html
I also noticed that my fatigue only requires a brief power nap or a few sips of coffee to dissipate.
I have been given permission to use up to 600 mg of Zantac. It doesn't help a lot because the times I am allowed to use it so it doesn't get in the way of the absorption of the BMS drug are 10 hours before the dosing and 2 hours after. Therefore I have to remain conscious all the time as to when I take my drugs.
If I eat a bit of apple though, sometimes that helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.